Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 65, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2013, 12:28 PM EDT for 7 counties in Virginia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 12:28 PM EDT (16:28 UTC)
- Expired
- Jun 13, 2013, 1:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, VA, Amherst County, VA, Bath County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 12:30 PM EDT | TSTM WND DMG | 1 Ese Clifton Forge Cit, VA | TREE DOWN ON VERGE STREET IN CLIFTON FORGE |
| Jun 13, 12:30 PM EDT | TSTM WND DMG | 2 Se Clifton Forge City, VA | TREE DOWN ON HIGHWAY 220 JUST NORTH OF IRON GATE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
828
WUUS51 KRNK 131628
SVRRNK
VAC005-009-017-023-163-530-678-131715-
/O.NEW.KRNK.SV.W.0065.130613T1628Z-130613T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1228 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...
SOUTHERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
NORTH CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA...
CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA...
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 115 PM EDT
* AT 1227 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLIFTON FORGE CITY...
AND WAS MOVING TO THE EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
COLLIERSTOWN...
BUENA VISTA CITY...
CLIFTON FORGE CITY...
AND VESUVIUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3795 7924 3789 7916 3786 7914 3781 7917
3781 7914 3779 7911 3778 7907 3772 7906
3768 7908 3776 7991 3796 7989
TIME...MOT...LOC 1627Z 272DEG 42KT 3785 7979
$$
CF3 follow-up statements
453
WWUS51 KRNK 131641
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1241 PM EDT THU JUN 13 2013
VAC023-131650-
/O.CAN.KRNK.SV.W.0065.000000T0000Z-130613T1715Z/
BOTETOURT VA-
1241 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR
NORTH CENTRAL BOTETOURT COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3795 7924 3787 7915 3781 7917 3781 7914
3779 7911 3778 7907 3771 7906 3768 7908
3774 7968 3776 7967 3778 7973 3796 7975
TIME...MOT...LOC 1640Z 272DEG 42KT 3784 7959
$$
VAC005-009-017-163-530-678-131715-
/O.CON.KRNK.SV.W.0065.000000T0000Z-130613T1715Z/
BATH VA-AMHERST VA-CITY OF LEXINGTON VA-ROCKBRIDGE VA-ALLEGHANY VA-
CITY OF BUENA VISTA VA-
1241 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTHEASTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...
CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA...
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
EASTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA...
AT 1240 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR COLLIERSTOWN...AND WAS MOVING
TO THE EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
COLLIERSTOWN...
BUENA VISTA CITY...
VESUVIUS...
AND FAIRFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3795 7924 3787 7915 3781 7917 3781 7914
3779 7911 3778 7907 3771 7906 3768 7908
3774 7968 3776 7967 3778 7973 3796 7975
TIME...MOT...LOC 1640Z 272DEG 42KT 3784 7959
$$
CF439
WWUS51 KRNK 131655
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1255 PM EDT THU JUN 13 2013
VAC005-017-131705-
/O.CAN.KRNK.SV.W.0065.000000T0000Z-130613T1715Z/
BATH VA-ALLEGHANY VA-
1255 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN BATH AND EASTERN ALLEGHANY COUNTIES IN WEST CENTRAL
VIRGINIA IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3795 7924 3787 7915 3781 7917 3781 7914
3779 7911 3778 7907 3773 7907 3771 7906
3768 7908 3773 7957 3796 7953
TIME...MOT...LOC 1655Z 272DEG 42KT 3783 7937
$$
VAC009-163-530-678-131715-
/O.CON.KRNK.SV.W.0065.000000T0000Z-130613T1715Z/
AMHERST VA-CITY OF LEXINGTON VA-ROCKBRIDGE VA-CITY OF BUENA VISTA VA-
1255 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...
CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA...
CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA...
AT 1253 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CORNWALL...AND WAS MOVING TO
THE EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
BUENA VISTA CITY...
VESUVIUS...
FAIRFIELD...
AND ALTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3795 7924 3787 7915 3781 7917 3781 7914
3779 7911 3778 7907 3773 7907 3771 7906
3768 7908 3773 7957 3796 7953
TIME...MOT...LOC 1653Z 272DEG 42KT 3783 7937
$$
CF085
WWUS51 KRNK 131714
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
114 PM EDT THU JUN 13 2013
VAC009-163-530-678-131723-
/O.EXP.KRNK.SV.W.0065.000000T0000Z-130613T1715Z/
AMHERST VA-CITY OF LEXINGTON VA-ROCKBRIDGE VA-CITY OF BUENA VISTA VA-
114 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHERN AMHERSTCENTRAL ROCKBRIDGE COUNTY...THE CITY OF LEXINGTON AND
THE CITY OF BUENA VISTA WILL EXPIRE AT 115 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3795 7924 3787 7915 3781 7917 3781 7914
3779 7911 3778 7907 3773 7907 3771 7906
3768 7908 3773 7957 3796 7953
TIME...MOT...LOC 1713Z 272DEG 42KT 3783 7937
$$
CFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:46 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 13, 10:46 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1046 AM EDT THU JUN 13 2013 .SYNOPSIS... A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION TODAY BRINGING STRONG TO SEVERE STORMS INTO THE EVENING. MUCH COOLER AND DRIER AIR WILL FOLLOW THE FRONT AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1040 AM EDT THURSDAY... SHOWERS AND THUNDERSTORMS ARE DEVELOPING ON LAST NIGHT'S STORMS OUTFLOW BOUNDARY THIS MORNING. THESE STORMS WILL MOVE ACROSS SOUTHEAST WEST VIRGINIA BETWEEN 11A-01P TODAY. THESE STORMS ARE CURRENTLY NOT SEVERE BUT DO CONTAIN WIND GUST UP TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL. THESE STORMS WILL ADVANCE EAST OVER THE ALLEGHANY HIGHLANDS EARLY THIS AFTERNOON...AND COULD BECOME STRONGER MOVING INTO HIGHER INSTABILITIES. THE MORE WIDESPREAD THREAT OF SEVERE WEATHER WILL COME WITH THE COLD FRONT. THIS COLD FRONT IS JUST NOW ENTERING WESTERN WEST VIRGINIA AT 1030 AM. UNLESS THIS FRONT PICKS UP SPEED...IT WILL ARRIVE IN SE WV/SW VA AROUND 300 PM. ONCE THIS FRONT GETS CLOSER TO THE AREA...IT SHOULD PICK UP SPEED AND JUMP TO THE LEE TROUGH IN THE EAST. A SEVERE THUNDERSTORM WATCH IS LIKELY TO BE ISSUED FOR THIS AFTERNOON IN TO THIS EVENING. AS OF RIGHT NOW...THE HIGHEST LIKELIHOOD FOR A WATCH WILL BE EAST OF THE BLUE RIDGE. PORTIONS OF THE MOUNTAINS COULD ALSO BE INCLUDED IN THE WATCH DEPENDING ON AFTERNOON DESTABILIZATION. PREVIOUS DISCUSSION AS OF 440 AM EDT THURSDAY... WATER VAPOR LOOP SHOWED TWO WELL DEFINED SHORT WAVES CROSSING THE GREAT LAKES THIS MORNING. AT THE SURFACE...A SQUALL LINE WAS CROSSING INTO WESTERN PENNSYLVANIA AND NORTHWEST WEST VIRGINIA. THIS WAS WELL AHEAD OF THE SURFACE COLD FRONT THAT EXTENDED FROM INDIANA INTO SOUTHEAST MISSOURI. A WARM FRONT WAS ACROSS OHIO INTO SOUTHERN MARYLAND. MODELS REMAINED SIMILAR IN TIMING AND PLACEMENT OF SHOWERS AND THUNDERSTORMS COMING THROUGH THE FORECAST AREA TODAY. AT THIS TIME THE MOST UNSTABLE AIR EXTENDED FROM WEST VIRGINIA INTO KENTUCKY. DOWNDRAFT CONVECTIVE AVAILABLE POTENTIAL ENERGY AHEAD OF THE STORMS HAD BEEN AROUND THE 1200 J/KG RANGE FOR SINCE MIDNIGHT. THE LOW LEVEL JET HAD BEEN INCREASING OVERNIGHT FROM THE WEST WITH SPEEDS NOW INTO THE 40-50 KNOT RANGE...AND 850-300 MB WINDS WERE FROM THE WEST AROUND 50 KNOTS. WITH THE DEEP WEST WIND...STORMS WILL LIKELY WEAKEN AS THEY CROSS INTO THE MOUNTAINS AND THE ADJACENT EAST SLOPES OF THE BLUE RIDGE. BUT ENOUGH HEATING BY THIS AFTERNOON IN THE PIEDMONT...MAINLY EAST OF A LYNCHBURG TO REIDSVILLE LINE THAT THUNDERSTORMS WILL RE-INTENSIFY OR RE-DEVELOP THIS AFTERNOON. BEST PROBABILITY OF SHOWERS AND THUNDERSTORMS REMAINS IN THE FAR WEST AND FAR EAST PARTS OF THE COUNTY WARNING AREA. FRONT WILL CROSS THE FORECAST AREA BETWEEN 8AM AND 8PM. WINDS WILL BE GUSTY OUT OF THE WEST TO SOUTHWEST AHEAD OF THE FRONT. MODELS SHOWED PRESSURE RISES OF 3 TO 5 MB PER 6 HOURS BEHIND THE FRONT WITH 30 TO 40 KNOT 850 MB WINDS. STRONG GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL BRING IN A COOLER AIR MASS WITH 850 MB TEMPERATURES DOWN TO +10 BY 12Z FRIDAY AND SURFACE DEW POINTS INTO THE 50S AND LOWER 60S. LEANED TOWARD BIAS CORRECTED MAV GUIDANCE FOR MAXIMUM TEMPERATURES TODAY AND A BLEND OR MAV/MET GUIDANCE FOR LOWS TONIGHT. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 345 AM EDT THURSDAY... ANOMALOUS H5 TROUGH DRIVES H85 TEMPS BELOW 10C INTO SE WEST VA FOR FRIDAY. JUST ENOUGH LLVL MOISTURE IN THE MODEL SOUNDINGS FOR SOME MOUNTAIN STRATO CU ACROSS SE WEST VA...WHICH WILL PROBABLY MIX OUT LATE DAY. SOME SPOTS ACROSS SE WEST VA MAY NOT REACH 70F. A BREEZY DAY WITH SOME GUSTS TO 30 MPH WITH MUCH LESS CLOUDINESS ELSEWHERE. AFTER A CHILLY SATURDAY MORNING THE DEEP BUT SKINNY TROUGH IS GONE BY SATURDAY AFTERNOON AND WAA ENSUES. THE UPPER PATTERN WILL REMAIN ZONAL THIS WEEKEND AS AN UPPER RIDGE MOVES EAST AND EXPANDS FROM THE GULF COAST TO THE SOUTHEASTERN STATES. DISTURBANCES EJECTED FROM THE CURRENT GYRE OVER THE PAC NW WILL TAKE A WEST TO EAST ROUTE...ARRIVING BY EARLY NEXT WEEK...AND DRAWING JUST ENOUGH MOISTURE FROM THE GULF FOR THE NEXT RAIN OPPORTUNITY SUNDAY NIGHT INTO MONDAY. TEMPS SHOULD RETURN TO THE LOW TO MIDDLE 80S ON SUNDAY TOO. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 115 PM EDT WEDNESDAY... EXPECT ANOTHER ACTIVE PERIOD AT LEAST FOR SUNDAY NIGHT-TUESDAY AS ANOTHER FRONT MAKES ITS WAY TOWARD AND THROUGH THE AREA. SUNDAY...LOOKING AT HIGH PRESSURE MOVING OFFSHORE SETTING OUR AREA UP IN THE RETURN FLOW AND INCREASED HUMIDITY. SUNDAY WILL BE A DAY OF TYPICAL SHOWER/STORM DEVELOPMENT IN THE MTNS. AS WE HEAD INTO MONDAY-TUESDAY...FRONTAL SYSTEM MOVES FROM GREAT LAKES-CENTRAL PLAINS SOUTHEAST INTO THE MID ATLANTIC SOUTHWEST TO THE LOWER OHIO VALLEY. MODELS SIMILAR OVERALL BUT TIMING INDIVIDUAL CLUSTERS OF SHORTWAVES WILL BE PROBLEMATIC. STILL LOOKS LIKE AN ACTIVE PATTERN WHERE 2-3 ROUNDS OF SHOWERS/STORMS WILL MOVE ACROSS. FRONT APPEARS TO FINALLY INCH SOUTHEAST OF OUR AREA BY WEDNESDAY WITH DRIER AIR MOVING IN FOR AT LEAST ONE OR TWO DAYS. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... AS OF 735 AM EDT THURSDAY... A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS OVER NORTHERN WEST VIRGINIA AT 7AM. MODELS ARE SIMILAR WITH THE TIMING OF AN ORGANIZED AREA OF SHOWERS/THUNDERSTORMS. EXPECT THE STORMS TO REACH LWB AROUND 13Z/9AM. THE THREAT OF THUNDERSTORMS HOLDS OFF AT KBLF/KROA/KBCB UNTIL AFTER 14Z/10AM. WEST WINDS MAY WEAKEN THE SHOWERS AND STORMS OVER ROA AND BCB BUT THEN LOOK FOR THUNDERSTORMS TO REORGANIZE ALONG OR EAST OF THE MOUNTAINS THIS AFTERNOON. STRONG WINDS POSSIBLE WITH THE THUNDERSTORMS...ESPECIALLY AT KDAN AND KLYH AFTER 19Z/3PM. CONFIDENCE IS HIGH ON THE TIMING OF THE COLD FRONT. ASIDE FROM THE THUNDERSTORMS...WINDS WILL BE GUSTY TODAY BOTH AHEAD OF THE FRONT. THE FRONT WILL BE EAST OF THE REGION THIS EVENING WITH GUSTY NORTHWEST WINDS THROUGH MIDNIGHT. HIGH PRESSURE WILL BUILD IN FRIDAY AND SATURDAY RESULTING IN VFR WEATHER. MAY SEE FOG AT THE TYPICAL LOCATIONS SUNDAY MORNING... KLWB/KBCB...OTHERWISE VFR. LOW LEVEL SOUTHERLY FLOW RETURNS ON SUNDAY AHEAD OF ANOTHER FRONT MOVING INTO THE MIDWEST/GREAT LAKES. THIS WILL LIKELY BRING ISOLATED STORMS TO THE MOUNTAINS SUNDAY AFTERNOON...WITH BETTER COVERAGE ACROSS THE REGION MONDAY AHEAD OF THE BOUNDARY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/RCS SHORT TERM...KM LONG TERM...WP AVIATION...AMS
Hazardous weather outlook, Jun 13, 12:25 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1225 PM EDT THU JUN 13 2013 VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-141630- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 1225 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001>006-018>020-141630- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN- 1225 PM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 13, 8:36 AM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
836 AM EDT THU JUN 13 2013
VAZ019-020-WVZ045-131330-
BATH VA-ALLEGHANY VA-GREENBRIER WV-
836 AM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
BATH COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 930 AM EDT
* AT 833 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
GREENBANK TO 6 MILES SOUTH OF SUMMERSVILLE...MOVING TO THE
SOUTHEAST AT 45 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
WARM SPRINGS...
HOT SPRINGS...
WHITE SULPHUR SPRINGS...
MILLBORO...
AND NEOLA.
LAT...LON 3822 7970 3817 7951 3815 7953 3817 7947
3815 7945 3786 7966 3775 8024 3810 8087
3808 8071 3827 8044 3823 8036 3811 8036
3805 8027 3804 8021 3806 7997 3811 7993
3813 7995 3818 7992 3827 7980
TIME...MOT...LOC 1233Z 295DEG 38KT 3831 7981 3819 8088
CFSpecial weather statement, Jun 13, 10:43 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1043 AM EDT THU JUN 13 2013
WVZ045-131530-
GREENBRIER WV-
1043 AM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 1130 AM EDT
* AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BABCOCK STATE PARK...MOVING TO
THE EAST AT 45 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
RUPERT...
RENICK...
RAINELLE...
BINGHAM...
AND MEADOW BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3787 8032 3789 8077 3795 8081 3798 8077
3802 8080 3803 8083 3806 8080 3805 8086
3808 8089 3810 8087 3808 8071 3813 8063
3815 8037
TIME...MOT...LOC 1439Z 268DEG 37KT 3801 8096
CFSpecial weather statement, Jun 13, 11:38 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 AM EDT THU JUN 13 2013
WVZ045-131615-
GREENBRIER WV-
1138 AM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 1215 PM EDT
* AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKFORD
TO BINGHAM...MOVING TO THE EAST AT 40 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RUPERT...
NEOLA...
AND RENICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3810 8033 3805 8027 3804 8016 3806 8011
3805 7999 3791 8011 3787 8017 3780 8023
3777 8022 3775 8026 3787 8076 3790 8077
3810 8069 3813 8063
TIME...MOT...LOC 1535Z 272DEG 61KT 3790 8038 3809 8084
CFSpecial weather statement, Jun 13, 12:17 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1217 PM EDT THU JUN 13 2013
WVZ042-043-131645-
SUMMERS WV-MERCER WV-
1217 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 1245 PM EDT
* AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WENONAH...MOVING TO THE EAST AT
40 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
PRINCETON...
CAMP CREEK...
PIPESTEM...
MATOAKA...
AND KEGLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3743 8132 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3752 8121 3757 8120
3758 8118 3755 8079 3739 8088 3735 8085
3734 8086 3736 8133
TIME...MOT...LOC 1614Z 273DEG 35KT 3748 8120
CFThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:36 AM EDT | Special Weather Statement | RNK | Bath | 54 min |
| Jun 13, 11:50 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 40 min |
| Jun 13, 12:31 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 44 min |
| Jun 13, 12:45 PM EDT | Special Weather Statement | RNK | Craig | 30 min |
| Jun 13, 1:03 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell | 57 min |
| Jun 13, 1:31 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig, Giles | 59 min |
| Jun 13, 1:37 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell, Wythe | 53 min |
| Jun 13, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lynchburg | 60 min |
| Jun 13, 1:55 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Montgomery, Pulaski, Wythe, City of Radford | 65 min |
| Jun 13, 2:12 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 63 min |
| Jun 13, 2:22 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, City of Lynchburg | 53 min |
| Jun 13, 2:31 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Grayson, Patrick, City of Galax | 59 min |
| Jun 13, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 54 min |
| Jun 13, 2:42 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 63 min |
| Jun 13, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 81 min |
| Jun 13, 3:00 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 3 hr |
| Jun 13, 3:05 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Danville, City of Martinsville | 70 min |
| Jun 13, 3:28 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 47 min |
| Jun 13, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 73 min |
| Jun 13, 3:34 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 56 min |
| Jun 13, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 32 min |
| Jun 13, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 31 min |
| Jun 13, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.